Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 297, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 11, 2011, 12:22 AM CDT for Lincoln County, Missouri. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2011, 12:22 AM CDT (05:22 UTC)
- Expired
- Jun 11, 2011, 12:39 AM CDT
- In force
- 17 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lincoln County, MO
The radar
The St Louis radar (KLSX), 58 km from the middle of the area, began a volume at 05:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.4 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1004 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1475 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
550
WUUS53 KLSX 110522
SVRLSX
MOC113-110600-
/O.NEW.KLSX.SV.W.0297.110611T0522Z-110611T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1222 AM CDT SAT JUN 11 2011
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 100 AM CDT
* AT 1220 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF EOLIA...OR 14 MILES NORTH OF TROY...AND MOVING EAST AT
30 MPH.
* LOCATIONS IMPACTED INCLUDE...
WHITESIDE...ELSBERRY AND NEW HOPE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3922 9110 3923 9072 3905 9071 3907 9113
3923 9113
TIME...MOT...LOC 0522Z 271DEG 24KT 3916 9105
WIND...HAIL 60MPH 1.00IN
$$
BYRD1 follow-up statement
025
WWUS53 KLSX 110539
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1239 AM CDT SAT JUN 11 2011
MOC113-110550-
/O.CAN.KLSX.SV.W.0297.000000T0000Z-110611T0600Z/
LINCOLN MO-
1239 AM CDT SAT JUN 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LINCOLN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3922 9110 3923 9072 3905 9071 3907 9113
3923 9113
TIME...MOT...LOC 0540Z 271DEG 24KT 3916 9090
$$
BYRDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 12:20 AM CDT, 2 minutes earlier.
Area forecast discussion, Jun 11, 12:20 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1220 AM CDT SAT JUN 11 2011 .UPDATE... /859 PM CDT FRI JUN 10 2011/ SEVERE THUNDERSTORMS CONTINUE TO DEVELOP OVER CENTRAL MISSOURI WITH A RECENT REPORT OF UP TO BASEBALL SIZE HAIL IN MONTGOMERY COUNTY MISSOURI. AS MENTIONED PREVIOUSLY...MLCAPES STILL REMAIN AROUND 2500 J/KG FROM JEF TO JUST SOUTH OF THE ST. LOUIS METRO AREA. EFFECTIVE DEEP LAYER SHEAR CONTINUES INCREASE OVER CENTRAL MISSOURI WHICH IS SUPPORTING STORM ROTATION AND PREVENTING THE CLUSTER FROM BECOMING OUTFLOW DOMINATED. STRONG TO SEVERE THUNDERSTORMS CONTINUE TO DEVELOP EVEN TO THE NORTHWEST OF KCOU UP TO KUIN WHICH IS LIKELY OWING TO ADVECTION OF VERY STEEP MID LEVEL LAPSE RATES IN ADDITION TO AFOREMENTIONED SHEAR. CONSEQUENTLY EXPECT SEVERE THREAT TO CONTINUE IN THE SEVERE THUNDERSTORM WATCH WELL INTO THE EVENING. IF THE AREA OF THUNDERSTORMS BEGINS TO MOVE SOUTHEASTWARD...MAY BE ABLE TO CANCEL SOME OF THE COUNTIES IN NORTHEAST MISSOURI IN THE NEXT HOUR OR SO. HAVE INCREASED POPS THIS EVENING WHERE THUNDERSTORMS HAVE INCREASED IN AREAL COVERAGE...AND EXPANDED LIKELY POPS OVERNIGHT IN THE SOUTHEAST HALF OF THE CWA. BRITT && .DISCUSSION... /250 PM CDT FRI JUN 10 2011/ MAIN CONCERN DEALS WITH THE POTENTIAL FOR SEVERE STORMS THIS EVENING. LARGE CU FIELD WAS PRESENT OVER THE SERN HALF OF THE CWA THIS AFTERNOON...WITH ADDITIONAL CU DEVELOPING OVER WEST CENTRAL MISSOURI THE PAST HOUR. THUNDERSTORMS ARE CONTINUING TO DEVELOP OVER SOUTH CENTRAL ILLINOIS WHERE SEVERE THUNDERSTORMS WATCH 457 IS...AND NEW STORMS ARE NOW SHOWING UP NEAR KVIH. SURFACE FRONT EXTENDS ACROSS CENTRAL ILLINOIS INTO NORTHERN MISSOURI WITH A DECAYING OUTFLOW BOUNDARY ON THE NORTH SIDE OF THE CU FIELD. LATEST SPC MESOANAYLSIS IS SHOWING THAT THE CAP HAS BEEN BROKEN TO THE SOUTH OF THE BOUNDARY WITH MLCAPES AROUND 2500 J/KG WITH SLIGHTLY LESS INSTABILITY ALONG THE FRONT WITH A MINIMAL AMOUNT OF CINH. CURRENT THINKING IS THAT THUNDERSTORMS WILL LIKELY INCREASE IN COVERAGE THE REST OF THE AFTERNOON IN THE WARM SECTOR AS LARGE SCALE ASCENT INCREASES AHEAD OF CENTRAL PLAINS SHORTWAVE TROUGH. THUNDERSTORMS WILL ALSO LIKELY INITIATE CLOSER TO THE FRONT LATER THIS AFTERNOON INTO THE EVENING. GIVEN THE LACK OF DEEP LAYER SHEAR...THINK THAT CONVECTIVE MODE WILL BE PRIMARILY MULTI-CELLULAR WITH SOME LARGE HAIL AND DAMAGING WINDS. SEVERE WEATHER THREAT WILL DIMINISH OVERNIGHT AS FRONT GETS PUSHED INTO THE SOUTHERN CWA AS SHORTWAVE MOVES ACROSS THE REGION. WILL KEEP CHANCE OF STORMS OVER SOUTHEAST MISSOURI EARLY SATURDAY WHERE FRONT WILL LINGER THE FIRST PART OF THE DAY. THEN FOLLOWED PREVIOUS THINKING OF MAINLY DRY WEATHER FROM LATE SATURDAY INTO EARLY SUNDAY BEFORE STRONG MOISTURE CONVERGENCE SETS UP OVER THE WESTERN HALF OF THE CWA WHEN SURFACE FRONT MOVES BACK NORTHEAST AS A WARM FRONT. BOTH THE NAM/GFS ARE SHOWING VERY SLOW MOVEMENT OF THE FRONT ACROSS THE AREA EARLY NEXT WEEK...AND THERE IS THE POTENTIAL FOR ONE OR TWO MCS'S TO ROLL SEWD OVER THE AREA...SO HAVE MAINTAINED LIKELY POPS ON SUNDAY NIGHT INTO MONDAY. THE FRONT WILL REMAIN IN CLOSE PROXIMITY TO THE CWA THROUGH THE MIDDLE OF NEXT WEEK...SO MAINTAINED THE CHANCE OF RAIN THROUGH WEDNESDAY NIGHT. BRITT && .AVIATION... /1220 AM CDT SAT JUN 11 2011/ THUNDER CHCS WILL PERSIST UNTIL WITHIN AN HOUR OR TWO OF CD FROPA LATE TONIGHT. LO CLOUDS SHOULD REACH KUIN LATER TONIGHT AND CONTINUE THRU SATURDAY MORNING...BUT WILL STRUGGLE TO REACH KCOU AND THE STL METRO AREA DUE TO BOTH GREATER DISTANCE TO TRAVEL AND EXPECTED TIMING AFTER SUNRISE SATURDAY WHERE STRONG SUN THIS TIME OF YEAR SHOULD QUICKLY PUT A HALT TO ANY SWD ADVANCE OR LIMIT ITS IMPACT BY RAISING CIGS AND KEEPING THEM IN MVFR AT WORST. BY SATURDAY AFTERNOON...SHOULD SEE CLOUD BASES IMPROVED TO VFR LEVELS WITH LOSS OF LOWER CIGS AT MOST LOCATIONS BY MID AFTN. SFC WNDS WILL VEER NWLY BY SATURDAY MORNING AND EVENTUALLY TO N BEFORE DIMINISHING BY EVENING. SPECIFICS FOR KSTL...INTERMITTENT THUNDER CHCS TO PERSIST THRU 11Z WHEN FINAL ROUND WILL MOVE THRU. MAINTAINED MAIN HIGHLIGHTS OF PREVIOUS FCST WITH NO WORSE THAN HI-END MVFR CIGS EXPECTED LATER ON SATURDAY MORNING WITH IMPROVEMENT DURING THE AFTN. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 10, 3:57 PM CDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 357 PM CDT FRI JUN 10 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 357 PM CDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY OVER MUCH OF THE REGION TONIGHT. A FEW OF THESE STORMS WILL BE SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS OVER SOUTHEAST MISSOURI ON SATURDAY. THERE IS ALSO A CHANCE OF THUNDERSTORMS OVER THE AREA FROM LATE SUNDAY INTO WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ALL SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. BRITT
In the hours before
Local storm report, Jun 10, 11:42 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1142 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM HEAVY RAIN 5 WNW BELLEVILLE 38.56N 90.09W
06/10/2011 M1.33 INCH ST. CLAIR IL COCORAHS
RAINFALL OVER THE PAST 50 MINUTES.
&&
GOSSELINLocal storm report, Jun 10, 11:45 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1145 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND DMG GREENVILLE 38.89N 89.40W
06/10/2011 BOND IL AMATEUR RADIO
TREE BLOCKING HIGHWAY 140 ON NORTH SIDE OF TOWN.
&&
GOSSELINLocal storm report, Jun 11, 12:03 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1203 AM CDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1121 PM TSTM WND DMG BEAVER CREEK 38.77N 89.39W
06/10/2011 BOND IL AMATEUR RADIO
ESTIMATED 60 MPH PLUS STRAIGHT LINE WINDS CAUSED A TREE
TO BLOCK ILLINOIS 143 0.5 MILES WEST OF ILLINOIS 127.
&&
GOSSELINSpecial weather statement, Jun 11, 12:13 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1213 AM CDT SAT JUN 11 2011 ILZ098-MOZ036-052-110600- CALHOUN IL-LINCOLN MO-PIKE MO- 1213 AM CDT SAT JUN 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CALHOUN COUNTY IN SOUTHWEST ILLINOIS...AND NORTHERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI...AND SOUTHEASTERN PIKE COUNTY IN NORTHEAST MISSOURI UNTIL 100 AM CDT... AT 1208 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF NEW HARTFORD...OR 13 MILES SOUTH OF BOWLING GREEN...MOVING EAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SILEX... WHITESIDE... ELSBERRY... EOLIA... HARDIN... EDGEWOOD... PAYNESVILLE... NEW HOPE... ANNADA... MOZIER... HAMBURG... MICHAEL... KAMPSVILLE... BYRD
Local storm report, Jun 11, 12:14 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1214 AM CDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 PM HEAVY RAIN MASCOUTAH 38.51N 89.81W
06/10/2011 E1.00 INCH ST. CLAIR IL TRAINED SPOTTER
APPROXIMATELY ONE INCH OF RAIN IN 30 MINUTES.
&&
GOSSELINLocal storm report, Jun 11, 12:17 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
1217 AM CDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1146 PM HEAVY RAIN MASCOUTAH 38.51N 89.81W
06/10/2011 E1.00 INCH ST. CLAIR IL TRAINED SPOTTER
APPROXIMATELY ONE INCH OF RAIN IN 30 MINUTES.
&&
CORRECTED EVENT TIME
BYRDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:23 PM CDT | Tornado Warning | LSX | Audrain, Monroe | 30 min |
| Jun 10, 7:29 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Ralls | 46 min |
| Jun 10, 7:32 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway | 43 min |
| Jun 10, 7:33 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Moniteau | 42 min |
| Jun 10, 7:42 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Montgomery | 48 min |
| Jun 10, 7:58 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Lincoln, Montgomery, Pike, Warren | 47 min |
| Jun 10, 8:13 PM CDT | Severe Thunderstorm Warning | LSX | Audrain | 47 min |
| Jun 10, 8:16 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 27 min |
| Jun 10, 8:45 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 35 min |
| Jun 10, 8:48 PM CDT | Tornado Warning | LSX | Audrain, Callaway | 27 min |
| Jun 10, 8:54 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Gasconade | 51 min |
| Jun 10, 8:57 PM CDT | Flash Flood Warning | LSX | Audrain | 4 hr |
| Jun 10, 9:06 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery, Warren | 39 min |
| Jun 10, 9:11 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 49 min |
| Jun 10, 9:23 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 52 min |
| Jun 10, 9:33 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Warren | 42 min |
| Jun 10, 9:47 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Shelby | 43 min |
| Jun 10, 9:51 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Saint Louis | 39 min |
| Jun 10, 9:53 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Montgomery, Warren | 52 min |
| Jun 10, 9:58 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Saint Louis, City of Saint Louis | 35 min |
| Jun 10, 10:07 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Warren | 39 min |
| Jun 10, 10:18 PM CDT | Areal Flood Advisory | LSX | Marion, Ralls | 3 hr |
| Jun 10, 10:30 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Saint Louis | 23 min |
| Jun 10, 10:44 PM CDT | Flash Flood Warning | LSX | Saint Louis, City of Saint Louis | 2 hr |
| Jun 11, 9:48 AM CDT | River Flood Warning | LSX | Boone, Callaway, Cole, Moniteau | 11 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.